MAUDE Adverse Event Report: ABBOTT IDENTITY ADX VDR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT IDENTITY ADX VDR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5480
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During an in clinic follow-up, the device had reached end of life (eol) and possible premature battery depletion was suspected.The device was explanted and replaced to resolve the event.The patient experienced no adverse consequences.
 
Additional Manufacturer Narrative
The field complaint of premature battery depletion was not confirmed.The device was received from the field without telemetry due to low battery level resulting from normal depletion.The device image could not be saved, and a request was made to the field for the image, but the information was not available.Session records provided from one year prior to explant indicated the lead impedance was lower than nominal due to patient's conditions.This affected the battery longevity estimation especially after the device had met projected longevity at that point.At this stage, the battery was more sensitive to patient's pacing needs.After replacing the original battery, the code was downloaded without anomaly.The device was evaluated under nominal and field conditions with results indicating normal current levels and no indication of premature depletion or longevity issues were detected.The pacing anomaly observed in the field is consistent with low battery voltage.Total projected longevity based on field settings is 5.92 years; implant duration is 6.76 years which exceeded projected longevity and considered normal battery depletion.

Brand Name
IDENTITY ADX VDR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
MDR Report Key9747201
Report Number2017865-2020-02436
Device Sequence Number11390838
Product Code LWP
UDI-Device Identifier05414734006927
UDI-Public05414734006927
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Model Number5480
Device Catalogue Number5480
Device Lot Number3558198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;